Alert archive / Iowa / Flash Flood Warnings in 2007

Flash Flood Warning 87, NWS Des Moines, IA

August 24, 2007Mahaska County, Iowa

NWS Des Moines, IA issued this flash flood warning at Aug 24, 2007, 12:25 AM CDT for Mahaska County, Iowa. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 24, 2007, 12:25 AM CDT (05:25 UTC)
Expired
Aug 24, 2007, 6:30 AM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Whole counties

County Mahaska County, IA

The radar

The Des Moines radar (KDMX), 100 km from the middle of the area, began a volume at 05:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 5.4 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2007-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 443 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2007-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
443 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
1230 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDMX 240527
FFWDMX
IAC123-241130-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1225 AM CDT FRI AUG 24 2007

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL MAHASKA COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 630 AM CDT.

* AT 1221 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
LIGHT RAIN FALLING OVER THE AREA...HOWEVER NUMEROUS SHOWERS AND 
THUNDERSTORMS ARE OCCURRING WEST OF THE WARNED AREA ALONG THE 
HIGHWAY 92 CORRIDOR AND HEADING EAST. ANY ADDITIONAL RAINFALL WILL 
CONTINUE TO CAUSE FLASH FLOODING OVERNIGHT...AND THE FLASH FLOOD 
WARNING WILL BE EXTENDED. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OSKALOOSA.

EMERGENCY MANAGEMENT IN MAHASKA COUNTY REPORTS MANY SECONDARY ROADS 
ARE IMPASSABLE...DITCHES FULL AND OVERFLOWING...AND MANY ROADS ARE 
NOW BEING BARRICADED. IN ADDITION MUCHAKINOCK CREEK IS EXPECTED TO 
RISE AND FLOOD PORTIONS OF HIGHWAY 92 WEST OF OSKALOOSA TOWARD 
KNOXVILLE IN MARION COUNTY. 

LAW ENFORCEMENT OFFICIALS ALSO REPORT THAT WATER HAS BEEN 
PROHIBITING TRAFFIC FROM OSKALOOSA AND ADVISES NO TRAVEL THROUGHOUT 
THE COUNTY... REPEAT...TRAVEL THROUGHOUT THE COUNTY IS NOT ADVISED. 
PLEASE DO NOT TRAVEL AND STAY OFF COUNTY ROADS THROUGH THE NIGHT. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 4123 9288 4127 9287 4128 9287 4131 9287
      4139 9287 4139 9261 4123 9260
TIME...MOT...LOC 0525Z 180DEG 0KT 4128 9285

$$

VACHALEK
5 follow-up statements
000 
WGUS73 KDMX 240651
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
150 AM CDT FRI AUG 24 2007

IAC123-241130-
MAHASKA IA-
150 AM CDT FRI AUG 24 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 AM CDT FOR
CENTRAL MAHASKA COUNTY...

AT 146 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE LIGHT TO MODERATE RAIN FALLING OVER THE WARNED AREA.

EMERGENCY MANAGEMENT IN MAHASKA COUNTY REPORTS MANY SECONDARY ROADS 
ARE IMPASSABLE...DITCHES FULL AND OVERFLOWING...AND MANY ROADS ARE 
NOW BEING BARRICADED. IN ADDITION MUCHAKINOCK CREEK IS EXPECTED TO 
RISE AND FLOOD PORTIONS OF HIGHWAY 92 WEST OF OSKALOOSA TOWARD 
KNOXVILLE IN MARION COUNTY. 

LAW ENFORCEMENT OFFICIALS ALSO REPORT THAT WATER HAS BEEN 
PROHIBITING TRAFFIC FROM OSKALOOSA AND ADVISES NO TRAVEL THROUGHOUT 
THE COUNTY...REPEAT...TRAVEL THROUGHOUT THE COUNTY IS NOT ADVISED. 
PLEASE DO NOT TRAVEL AND STAY OFF COUNTY ROADS THROUGH THE NIGHT. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OSKALOOSA

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 4123 9288 4127 9287 4128 9287 4131 9287
      4139 9287 4139 9261 4123 9260
TIME...MOT...LOC 0650Z 180DEG 0KT 4128 9285

$$

VACHALEK
000 
WGUS73 KDMX 240753
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
250 AM CDT FRI AUG 24 2007

IAC123-241130-
MAHASKA IA-
250 AM CDT FRI AUG 24 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 AM CDT FOR
CENTRAL MAHASKA COUNTY...

AT 245 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE MODERATE TO HEAVY RAINS ONCE AGAIN MOVING THROUGH THE 
COUNTY. RADAR ESTIMATES STORM TOTALS OF 3 TO 5 INCHES OF RAINFALL. 

EMERGENCY MANAGEMENT IN MAHASKA COUNTY REPORTS MANY SECONDARY ROADS 
ARE IMPASSABLE...DITCHES FULL AND OVERFLOWING...AND MANY ROADS ARE 
NOW BEING BARRICADED. IN ADDITION MUCHAKINOCK CREEK IS EXPECTED TO 
RISE AND FLOOD PORTIONS OF HIGHWAY 92 WEST OF OSKALOOSA TOWARD 
KNOXVILLE IN MARION COUNTY. 

LAW ENFORCEMENT OFFICIALS ALSO REPORT THAT WATER HAS BEEN 
PROHIBITING TRAFFIC FROM OSKALOOSA AND ADVISES NO TRAVEL THROUGHOUT 
THE COUNTY...REPEAT...TRAVEL THROUGHOUT THE COUNTY IS NOT ADVISED. 
PLEASE DO NOT TRAVEL AND STAY OFF COUNTY ROADS THROUGH THE NIGHT.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OSKALOOSA

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 4123 9288 4127 9287 4128 9287 4131 9287
      4139 9287 4139 9261 4123 9260
TIME...MOT...LOC 0750Z 180DEG 0KT 4128 9285

$$

VACHALEK
000 
WGUS73 KDMX 240843
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
342 AM CDT FRI AUG 24 2007

IAC123-241130-
MAHASKA IA-
342 AM CDT FRI AUG 24 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 AM CDT FOR
CENTRAL MAHASKA COUNTY...

AT 336 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE MODERATE RAIN FALLING OVER THE WARNED AREA. RADAR ESTIMATES 
STORM TOTALS OF 3 TO 5 INCHES OF RAINFALL. 

EMERGENCY MANAGEMENT IN MAHASKA COUNTY REPORTS MANY SECONDARY ROADS 
ARE IMPASSABLE...DITCHES FULL AND OVERFLOWING...AND MANY ROADS ARE 
NOW BEING BARRICADED. IN ADDITION MUCHAKINOCK CREEK IS EXPECTED TO 
RISE AND FLOOD PORTIONS OF HIGHWAY 92 WEST OF OSKALOOSA TOWARD 
KNOXVILLE IN MARION COUNTY. 

LAW ENFORCEMENT OFFICIALS ALSO REPORT THAT WATER HAS BEEN 
PROHIBITING TRAFFIC FROM OSKALOOSA AND ADVISES NO TRAVEL THROUGHOUT 
THE COUNTY...REPEAT...TRAVEL THROUGHOUT THE COUNTY IS NOT ADVISED. 
PLEASE DO NOT TRAVEL AND STAY OFF COUNTY ROADS THROUGH THE NIGHT.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OSKALOOSA

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4123 9288 4127 9287 4128 9287 4131 9287
      4139 9287 4139 9261 4123 9260
TIME...MOT...LOC 0842Z 180DEG 0KT 4128 9285

$$

VACHALEK
000 
WGUS73 KDMX 240948
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
447 AM CDT FRI AUG 24 2007

IAC039-053-241415-
DECATUR IA-CLARKE IA-
447 AM CDT FRI AUG 24 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR
SOUTHERN CLARKE AND NORTHERN DECATUR COUNTIES...

AT 415 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH 
FLOODING OVER THE WARNED AREA AND THAT HIGHWAYS REMAIN THREATENED BY 
RISING FLOOD WATERS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OSCEOLA AND 
VAN WERT.

IN ADDITION...SEVERAL HOURS OF MODERATE RAINFALL WILL OCCUR OVER THE 
WARNED AREA...WHICH COULD PRODUCE ANOTHER INCH OV RAINFALL BEFORE 7 
AM. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL IS STILL CAUSING FLOODING OF 
SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG 
THE BANKS OF CREEKS AND STREAMS. THE CLARKE COUNTY SHERIFF REPORTS 
SEVERAL WASHOUTS ON GRAVEL ROADS ACROSS THE COUNTY AND THAT HIGHWAY 
69 STILL REMAINS THREATENED DUE TO RISING WATERS. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 4079 9401 4102 9402 4103 9358 4083 9356
      4081 9357
TIME...MOT...LOC 0947Z 180DEG 0KT 4093 9382

$$

JUNGBLUTH
000 
WGUS73 KDMX 241131
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
628 AM CDT FRI AUG 24 2007

IAC123-241145-
MAHASKA IA-
628 AM CDT FRI AUG 24 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 630 AM CDT FOR CENTRAL
MAHASKA COUNTY...

LIGHT TO MODERATE RAIN CONTINUES ACROSS MAHASKA COUNTY THIS 
MORNING...BUT NO SIGNIFICANT FLOODING PERSISTS...THUS THE FLASH 
FLOOD WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 4123 9288 4127 9287 4128 9287 4131 9287
      4139 9287 4139 9261 4123 9260
TIME...MOT...LOC 1128Z 180DEG 0KT 4128 9285

$$

KINNEY

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 3:16 PM CDT, 9 hours 9 minutes earlier.

Area forecast discussion, Aug 23, 3:16 PM CDT, 9 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
316 PM CDT THU AUG 23 2007

..UPDATED FOR TAFS...

.DISCUSSION...
AREA OF LOW PRESSURE CURRENTLY LOCATED OVER SOUTHEAST NEBRASKA WITH
A FRONTAL BOUNDARY SITUATED THROUGH SOUTHERN IA. THE BOUNDARY WILL
SAG VERY SLOWLY SOUTH TONIGHT AND INTO THE DAY ON FRIDAY AND AREAS
ALONG AND JUST NORTH OF THIS FEATURE WILL BE THE FOCUS FOR
THUNDERSTORMS. WILL BE ADJUSTING THE FLASH FLOOD WATCH TO THE SOUTH
FOR TONIGHT AND WILL COVER MUCH OF THE SOUTH CENTRAL AREAS THROUGH
18Z FRIDAY. ONE CONCERN IS THE DRY SLOT MOVING ACROSS NORTHERN
KANSAS AND MAY LIMIT ACTIVITY AFTER THIS AFTERNOONS AND THE EARLY
EVENING ACTIVITY IN ADVANCE OF THE SYSTEM. AT THIS TIME THOUGH
EXPECT THUNDERSTORMS TO REFIRE OVERNIGHT AS THE STRENGTHENING LOW
LEVEL JET POINTS INTO THE BOUNDARY. ACTIVITY LIKELY ONGOING ACROSS
THE SOUTH ON FRIDAY MORNING THEN EXPECT THE ACTIVITY TO GRADUALLY
DECREASE IN AREAL COVERAGE DURING THE DAY. GOOD NEWS IS LOCATIONS
HARDEST HIT OVER THE PAST WEEK WILL SEE LIMITED RAINFALL OVER THE
NEXT SEVERAL DAYS AND WILL GIVE A PERIOD FOR CONDITIONS TO IMPROVE.

SOME LINGERING ACTIVITY IS POSSIBLE BEFORE 06Z FRIDAY NIGHT ACROSS
THE SOUTHEAST BEFORE MOVING OUT OF THE AREA. A DECAYING MCS MAY
REACH PORTIONS OF NORTHWEST IOWA LATE FRIDAY NIGHT AS ENOUGH
KINEMATIC FORCING ASSOCIATED WITH AN APPROACHING SHORT WAVE AND
COUPLED JET STRUCTURE MAY PROVIDE ENOUGH FORCING TO ALLOW THE SYSTEM
TO UNDERCUT THE HIGH PRESSURE SYSTEM THAT WILL BE ENTERING THE
NORTHERN PLAINS. SATURDAY AND SUNDAY SHOULD BE PLEASANT AND LESS
HUMID WITH HIGH PRESSURE IN CONTROL. RETURN FLOW AND STRONG THETA-E
ADVECTION ARRIVE SUNDAY NIGHT AS THE HIGH PRESSURE MOVES TO THE
EAST. WARMER ON MONDAY THEN WILL MAINTAIN RETURNING CHANCES FOR
THUNDERSTORMS TUESDAY INTO WEDNESDAY AS THE REMNANTS OF HURRICANE
DEAN REMAIN ON TRACK FOR AN UPPER MIDWEST ARRIVAL. THESE SYSTEMS
TYPICALLY CAN BE HEAVY RAIN PRODUCERS THEMSELVES AND WILL BECOME THE
PRIMARY FOCUS ONCE CURRENT SITUATION FINALLY PUSHES OUT OF THE AREA.

&&

.AVIATION...24/00Z
WEAK FRONT IN STATE WITH UNSTABLE AIR PRODUCING SCATTERED
THUNDERSTORMS WITH IFR VSBY AND CEILINGS.  OUTSIDE THUNDERSTORMS
MVFR CIGS WITH FOG DEVELOPING AFTER MIDNIGHT AND CONTINUE INTO THE
MORNING.  SCATTERED SHOWERS AND THUNDERSTORMS MAINLY SOUTH ON FRIDAY.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH 7 PM
THURSDAY.
IAZ049-050-059>062-070>075-081>086-092>097

&&

LONG TERM...DONAVON/FORSTER
SHORT TERM/AVIATION...ALBRECHT/FORSTER/9/5/0
Hazardous weather outlook, Aug 23, 3:33 PM CDT, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
333 PM CDT THU AUG 23 2007

IAZ049-050-059>062-070>075-081>086-092>097-242045-
MARSHALL-TAMA-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-
WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-
TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
333 PM CDT THU AUG 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL
AND SOUTH CENTRAL IOWA THROUGH THE EVENING INTO THE OVERNIGHT
HOURS. THERE IS SEVERE THREAT OF LARGE HAIL AND DAMAGING
WINDS...ALONG WITH A POSSIBLE ISOLATED TORNADO. OTHERWISE THE MAIN
THREAT WITH THE STORMS IS HEAVY RAINFALL...POTENTIALLY LEADING TO
FLASH FLOODING CONCERNS.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA TONIGHT THROUGH
THURSDAY MORNING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

CHANCES FOR THUNDERSTORMS REMAIN IN THE FORECAST THROUGH LATE
FRIDAY AND THEN AGAIN ON TUESDAY AND WEDNESDAY. SEVERE WEATHER IS
NOT ANTICIPATED AT THIS TIME FRIDAY...AND IS STILL TO BE
DETERMINED FOR TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING INTO THE OVERNIGHT
HOURS.

IAZ004>007-015>017-023>028-033>039-044>048-057-058-242045-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-AUDUBON-GUTHRIE-
333 PM CDT THU AUG 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
NORTH CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE AREA THIS
EVENING INTO THE OVERNIGHT HOURS. THE SEVERE THREAT HAS BEEN
MINIMIZED ACROSS MUCH OF CENTRAL AND NORTHERN IOWA...BUT AT THIS
TIME CANNOT BE COMPLETELY RULED OUT. DANGEROUS LIGHTNING...SMALL
HAIL...AND GUSTY WINDS ARE POSSIBLE WITH ANY THUNDERSTORM
DEVELOPMENT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

CHANCES FOR THUNDERSTORMS REMAIN IN THE FORECAST THROUGH LATE
FRIDAY AND THEN AGAIN ON TUESDAY AND WEDNESDAY. SEVERE WEATHER IS
NOT ANTICIPATED AT THIS TIME FRIDAY...AND IS STILL TO BE
DETERMINED FOR TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

ALBRECHT

In the hours before

Local storm report, Aug 23, 11:06 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1106 PM CDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     FLASH FLOOD      1 S MURRAY              41.03N 93.95W
08/23/2007                   CLARKE             IA   AMATEUR RADIO

            CAR STRANDED BY HIGH WATER FLOWING OVER COUNTY ROAD.

&&

RK
Local storm report, Aug 23, 11:07 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1107 PM CDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     FLASH FLOOD      OSCEOLA                 41.03N 93.77W
08/23/2007                   CLARKE             IA   AMATEUR RADIO

            CARS STRANDED BY HIGH WATER IN TOWN. ALSO SEVERAL INCHES
            OF WATER FLOWING OVER HIGHWAY 69 ON THE SOUTH EDGE OF
            TOWN.

&&

RK
Local storm report, Aug 23, 11:11 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
1111 PM CDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     FLASH FLOOD      OTTUMWA                 41.02N 92.42W
08/23/2007                   WAPELLO            IA   TRAINED SPOTTER

            1 FOOT OF WATER ON LEE AVENUE.

&&

RK
Local storm report, Aug 23, 11:38 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1138 PM CDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1134 PM     FLASH FLOOD      2 S MORAVIA             40.86N 92.82W
08/23/2007                   APPANOOSE          IA   LAW ENFORCEMENT

            OLD HIGHWAY 5 JUST OF MORAVIA UNDER FOUR FEET OF WATER.

1136 PM     FLASH FLOOD      MYSTIC                  40.78N 92.94W
08/23/2007                   APPANOOSE          IA   LAW ENFORCEMENT

            HOMES BEING THREATENED BY FLASH FLOODING.

&&

RVACHALE
Local storm report, Aug 24, 12:10 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1210 AM CDT FRI AUG 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1209 AM     FLASH FLOOD      1 S ELDON               40.90N 92.22W
08/24/2007                   WAPELLO            IA   FIRE DEPT/RESCUE

            SEVERAL SMALL STREAMS IN FLOOD AND WATER OVER COUNTY
            ROADS IN THAT AREA.

&&

RVACHALE
Local storm report, Aug 24, 12:12 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1212 AM CDT FRI AUG 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     FLASH FLOOD      CRESTON                 41.06N 94.36W
08/23/2007                   UNION              IA   EMERGENCY MNGR

            WATER OVER SEVERAL COUNTY ROADS. WATER HAS RECEDED BUT
            MOST CREEKS REMAIN OUT OF THEIR BANKS. TIME ESTIMATED.

&&

RK

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 7:11 PM CDTSevere Thunderstorm WarningDMXWapello23 min
Aug 23, 7:41 PM CDTFlash Flood WarningDMXMahaska, Marion6 hr
Aug 23, 7:49 PM CDTFlash Flood WarningDMXRinggold, Union6 hr
Aug 23, 7:53 PM CDTSevere Thunderstorm WarningDMXClarke52 min
Aug 23, 8:26 PM CDTSevere Thunderstorm WarningDMXLucas, Wayne49 min
Aug 23, 8:35 PM CDTSevere Thunderstorm WarningDMXDecatur40 min
Aug 23, 8:48 PM CDTTornado WarningDMXDecatur27 min
Aug 23, 8:59 PM CDTSevere Thunderstorm WarningDMXClarke46 min
Aug 23, 9:02 PM CDTTornado WarningDMXDecatur28 min
Aug 23, 9:21 PM CDTFlash Flood WarningDMXClarke, Decatur6 hr
Aug 23, 9:37 PM CDTFlash Flood WarningDMXDavis, Wapello6 hr
Aug 23, 9:40 PM CDTSevere Thunderstorm WarningDMXWayne50 min
Aug 23, 10:29 PM CDTFlash Flood WarningDMXAppanoose, Lucas, Monroe, Wayne6 hr
Aug 23, 11:51 PM CDTRiver Flood WarningDMXAppanoose, Wayne40 hr
Aug 23, 11:51 PM CDTRiver Flood WarningDMXLucas4 days
Aug 23, 11:51 PM CDTRiver Flood WarningDMXAppanoose61 hr
Aug 23, 11:51 PM CDTRiver Flood WarningDMXDecatur28 hr
Aug 24, 1:42 AM CDTFlash Flood WarningDMXRinggold, Union6 hr
Aug 24, 2:38 AM CDTFlash Flood WarningDMXAppanoose, Davis6 hr
Aug 24, 3:00 AM CDTRiver Flood WarningDMXTaylor5 hr
Aug 24, 3:10 AM CDTFlash Flood WarningDMXClarke, Decatur6 hr
Aug 24, 3:22 AM CDTFlash Flood WarningDMXDavis, Wapello6 hr
Aug 24, 4:27 AM CDTFlash Flood WarningDMXAppanoose, Wayne6 hr
Aug 24, 9:56 AM CDTRiver Flood WarningDMXMarshall11 hr
Aug 24, 10:50 AM CDTRiver Flood WarningDMXDallas3 days
Aug 24, 11:18 AM CDTRiver Flood WarningDMXMarion47 hr

Nearby

Flash Flood Warnings in Iowa, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.